• Wrong document? Swap it for free
  • Written by students who passed
  • Immediately available after payment
  • Read online or as PDF
Sell
Where do you study
Your language
Document preview thumbnail
Preview 3 out of 18 pages
Exam (elaborations)

NUR 2571 Exam 4 Actual Exam V2 | NUR 2571 Professional Nursing II / PN2 (NUR2571 Exam 4) | Rasmussen

Document preview thumbnail
Preview 3 out of 18 pages

NUR 2571 Exam 4 Actual Exam V2 | NUR 2571 Professional Nursing II / PN2 (NUR2571 Exam 4) | Rasmussen

Content preview

NUR 2571 Exam 4 Actual Exam V2 | NUR 2571 Professional Nursing II /
PN2 (NUR2571 Exam 4) | Rasmussen
1. A client diagnosed with schizophrenia is prescribed Clozapine. Which laboratory result
should the nurse prioritize for review before administering the next dose?
A. Blood Urea Nitrogen (BUN)

B. White Blood Cell (WBC) count

C. Serum Potassium level

D. Glycated Hemoglobin (HbA1c)
Answer: B
Rationale: Clozapine carries a high risk for agranulocytosis, which is a life-threatening
drop in white blood cell count. The nurse must monitor the absolute neutrophil count
(ANC) and WBC count weekly or bi-weekly depending on the duration of therapy. If the
WBC count falls below a certain threshold, the medication must be discontinued to prevent
severe infection.

2. A patient taking Lithium Carbonate for Bipolar I Disorder reports blurred vision, coarse
tremors, and severe diarrhea. What is the nurse’s immediate priority action?
A. Hold the medication and notify the healthcare provider.

B. Encourage the client to increase fluid intake to 3 liters.

C. Administer a prescribed PRN dose of Lorazepam.

D. Document the findings as expected side effects.
Answer: A
Rationale: The symptoms described are indicative of moderate to severe lithium toxicity,
which can be fatal if not addressed immediately. Typical therapeutic ranges are narrow
(0.6 to 1.2 mEq/L), and any signs of toxicity require cessation of the drug and serum level
testing. Increasing fluid intake is a supportive measure, but the priority is stopping the
offending agent.

3. A client is admitted to the psychiatric unit with a blood alcohol level of 0.20% and is
showing signs of tremors and diaphoresis. Which medication should the nurse anticipate
administering first?
A. Disulfiram

B. Naltrexone

C. Lorazepam

,D. Methadone

Answer: C
Rationale: Lorazepam is a benzodiazepine used to prevent and treat alcohol withdrawal
symptoms, including seizures and delirium tremens. Disulfiram and Naltrexone are used
for maintenance of sobriety rather than acute withdrawal. During the acute phase, the
nurse’s priority is stabilizing the central nervous system to prevent autonomic
hyperactivity.

4. Which nursing intervention is most appropriate for a client experiencing a manic episode of
Bipolar Disorder?
A. Encourage the client to participate in a competitive volleyball game.

B. Provide high-calorie finger foods that the client can eat while moving.

C. Place the client in a room with three other roommates to encourage socialization.

D. Initiate a detailed 1-hour teaching session on medication adherence.

Answer: B
Rationale: Clients in a manic state often have excessive psychomotor activity and cannot
sit still long enough to eat a full meal. High-calorie finger foods allow them to maintain
nutrition while on the move, addressing the risk of weight loss and exhaustion. The nurse
should avoid competitive activities and overstimulation to prevent escalating the manic
behavior.

5. A nurse is caring for a client with Borderline Personality Disorder who is attempting to pit
the day-shift staff against the night-shift staff. What is this behavior called?
A. Projection

B. Undoing

C. Rationalization

D. Splitting

Answer: D
Rationale: Splitting is a common defense mechanism used by individuals with Borderline
Personality Disorder where they view people as either ‘all good’ or ‘all bad.’ This leads to
manipulative behavior where the client tries to create conflict between staff members. The
nursing team must maintain consistent boundaries and communicate frequently to prevent
this manipulation from disrupting care.

6. A client with Depression states, ‘I feel much better today. I’ve finally made a decision about
how to end my problems.’ How should the nurse interpret this statement?
A. The antidepressant medication has reached its therapeutic effect.

, B. The client is experiencing a spontaneous remission of symptoms.

C. The client has developed an effective coping strategy.

D. The client is at an increased risk for suicide and requires immediate assessment.

Answer: D
Rationale: A sudden improvement in mood or a statement about ‘ending problems’ often
indicates that a client has finalized a suicide plan and feels a sense of relief. This is a high-
risk period because the client now has the energy to carry out the plan. The nurse must
immediately ask direct questions about suicidal ideation and intent.

7. A client is experiencing Neuroleptic Malignant Syndrome (NMS) after starting Haloperidol.
Which clinical finding should the nurse expect?
A. Severe muscle rigidity and hyperpyrexia

B. Muscle flaccidity and diarrhea

C. Hypothermia and bradycardia

D. Increased white blood cell count and hypotension

Answer: A
Rationale: NMS is a medical emergency associated with antipsychotic use, characterized
by ‘lead pipe’ muscle rigidity, high fever (hyperpyrexia), and autonomic instability. The
nurse must stop the medication and initiate cooling measures and hydration. Prompt
recognition is vital as the condition can lead to rhabdomyolysis and renal failure.

8. A nurse is evaluating a client’s response to an SSRI. Which symptom cluster would indicate
Serotonin Syndrome?
A. Weight gain, lethargy, and bradycardia

B. Confusion, tachycardia, and muscle jerking

C. Dry mouth, constipation, and urinary retention

D. Slowed speech, pinpoint pupils, and bradypnea

Answer: B
Rationale: Serotonin syndrome results from overstimulation of serotonin receptors and
manifests as mental status changes, autonomic hyperactivity, and neuromuscular
abnormalities like myoclonus. It often occurs when SSRIs are combined with other
serotonergic agents like MAOIs or St. John’s Wort. Treatment involves discontinuing the
drug and providing supportive care to manage vital signs.

Document information

Uploaded on
September 21, 2026
Number of pages
18
Written in
2026/2027
Type
Exam (elaborations)
Contains
Questions & answers
$17.99

Wrong document? Swap it for free Within 14 days of purchase and before downloading, you can choose a different document. You can simply spend the amount again.
Written by students who passed
Immediately available after payment
Read online or as PDF

Seller avatar
Reputation scores are based on the amount of documents a seller has sold for a fee and the reviews they have received for those documents. There are three levels: Bronze, Silver and Gold. The better the reputation, the more your can rely on the quality of the sellers work.
ScholarsAscend
3.7
(84)
Sold
526
Followers
40
Items
30921
Last sold
4 hours ago




Why students choose Stuvia

Created by fellow students, verified by reviews

Quality you can trust: written by students who passed their tests and reviewed by others who've used these notes.

Didn't get what you expected? Choose another document

No worries! You can instantly pick a different document that better fits what you're looking for.

Pay as you like, start learning right away

No subscription, no commitments. Pay the way you're used to via credit card and download your PDF document instantly.

Student with book image

“Bought, downloaded, and aced it. It really can be that simple.”

Alisha Student

Working on your references?

Create accurate citations in APA, MLA and Harvard with our free citation generator.

Working on your references?

Frequently asked questions